Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 23, 2017, 7:36 PM CDT for Glasscock County, Howard County, Martin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2017, 7:36 PM CDT (00:36 UTC)
- Expired
- Jun 23, 2017, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Glasscock County, TX, Howard County, TX, Martin County, TX
The radar
The Midland/Odessa radar (KMAF), 74 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -360 J/kg
- Mixed-layer LCL
- 2490 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923
WGUS54 KMAF 240036
FFWMAF
TXC173-227-317-240330-
/O.NEW.KMAF.FF.W.0014.170624T0036Z-170624T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
736 PM CDT FRI JUN 23 2017
The National Weather Service in Midland has issued a
* Flash Flood Warning for...
Glasscock County in western Texas...
Southern Howard County in western Texas...
Southeastern Martin County in western Texas...
* Until 1030 PM CDT
* At 736 PM CDT, emergency management reported heavy rain across the
warned area. Flash flooding is already occurring in Garden City.
* Some locations that will experience flooding include...
Big Spring, Garden City, Coahoma, Forsan, Sand Springs, Lomax,
Lees, South Haven, Bigby Corner, Saint Lawrence, Elbow, Big Spring
Country Club, Big Spring McMahon-Wrinkle Airpark and Midway.
LAT...LON 3209 10123 3209 10126 3165 10127 3165 10152
3166 10177 3235 10177 3234 10121
$$
331 follow-up statement
064
WGUS74 KMAF 240204
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
904 PM CDT FRI JUN 23 2017
TXC173-227-317-240330-
/O.CON.KMAF.FF.W.0014.000000T0000Z-170624T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Glasscock TX-Howard TX-Martin TX-
904 PM CDT FRI JUN 23 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
GLASSCOCK...SOUTHERN HOWARD AND SOUTHEASTERN MARTIN COUNTIES...
At 902 PM CDT, most of the heavy rain has moved south of Glasscock
county but additional light rain is possible. Runoff may continue
across the warning area.
Some locations that may experience flooding include... Big Spring,
Garden City, Coahoma, Forsan, Sand Springs, Lomax, Lees, South
Haven, Bigby Corner, Saint Lawrence, Big Spring McMahon-Wrinkle
Airpark and Midway.
LAT...LON 3209 10123 3209 10126 3165 10127 3165 10152
3166 10177 3235 10177 3234 10121
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 6:27 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 23, 6:27 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
627 PM CDT Fri Jun 23 2017
.DISCUSSION...
&&
.AVIATION...
Complex of storms along a front moving south through area...
expect very strong wind gusts. Wind will be shifting around to
the north with fropa. Expect most of this south of TAF sites by
04z.
&&
.PREV DISCUSSION... /issued 146 PM CDT Fri Jun 23 2017/
DISCUSSION...
A well defined cold front near LBB continues to move s with an ely
wind in advance assocd with surface low INVOF wrn PB. Meanwhile flow
aloft is from the nw with model indications of a minor shrtwv trof.
SB instability is focusing around the front (moreso just in wake
of it) with steep mid level LRs. There is good directional shear
along with sufficient bulk shear for at least a few severe storms,
anomalously high PWs favor local heavy rain too. Based on expected
frontal location storms will be favored to develop in NW CWFA
probably just prior to 00Z, tracking sewd. High resolution models
including HRRR/TTU WRF are in agreement. Highest PoPs are
warranted before 06Z/Sat. Post-frontal MSLP gradient favor breezy
conditions thru Sat PM, convection INVOF SW-S OK early Sat AM may
enhance winds some? Post-frontal high winds are still possible
thru GDP Mtns, but mixed signals in MOS data prevents issuance of
a headline ATTP, still very windy thru the GDP however. A wide
range of high temps is possible for any given locale on Sat, thus
low confidence temp forecast and as such a blended approach
suffices. Convective concerns are mostly decreased Sat, except
across the Lower Trans Pecos where best SB instability gathers. NW
mid level will persist thru Mon and atmosphere will have a chance
to "reload" with the possibility of nocturnal storms. Sun AM
storms are most favored across PB and late Sun night/early Mon AM
across farw and SE NM. Consistent signal in model data that 85h
temps will remain below 28C, even INVOF Rio Grande, and high temps
will likely be below normal into Tue. Mid level pattern will likely
exhibit a little more ridging from Tue-Thur with possible presence
of mid level theta-e ridge axis Thur, promoting an uptick in
precip coverage? Broadening cyclonic mid level flow will attempt
to suppress mid level ridge keeping temps in check late in the
extended, at least compared to the past week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 67 79 70 81 / 60 30 50 40
Carlsbad 67 84 69 88 / 20 20 30 40
Dryden 77 96 75 92 / 40 30 20 20
Fort Stockton 72 84 68 88 / 40 20 30 30
Guadalupe Pass 67 77 63 81 / 20 20 30 40
Hobbs 64 79 64 81 / 30 10 50 40
Marfa 66 84 64 86 / 20 30 20 20
Midland Intl Airport 69 82 67 84 / 50 20 40 40
Odessa 69 81 68 85 / 50 20 40 40
Wink 69 85 71 89 / 30 20 30 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for Big
Bend Area-Crane-Davis/Apache Mountains Area-Ector-Glasscock-
Guadalupe Mountains-Loving-Marfa Plateau-Midland-Pecos-
Presidio Valley-Reagan-Reeves County and Upper Trans Pecos-
Terrell-Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.
&&Hazardous weather outlook, Jun 23, 1:45 PM CDT, 5 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 145 PM CDT Fri Jun 23 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 145 PM CDT Fri Jun 23 2017 /1245 PM MDT Fri Jun 23 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT A Heat Advisory remains in effect through early this evening for areas from the southern Permian Basin into the Big Bend. In addition, thunderstorms are possible this afternoon into this evening, particularly along the cold front. Some storms may become strong to severe, capable of producing damaging winds, large hail, and locally heavy rainfall. Brief, strong easterly winds are possible through Guadalupe Pass late tonight in wake of a cold front. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY There will be a chance for thunderstorms into the weekend. The main threats will be lightning and brief heavy rainfall and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across portions of Southeast New Mexico and the Permian Basin late this afternoon and this evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Local storm report, Jun 23, 6:33 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
633 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG LORAINE 32.41N 100.71W
06/23/2017 MITCHELL TX LAW ENFORCEMENT
POWER LINES REPORTED DOWN IN LORAINE. TIME ESTIMATED FROM
RADAR.
&&
JULIE.PHILLIPSONLocal storm report, Jun 23, 6:36 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
636 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 2 SE LAMESA 32.71N 101.93W
06/23/2017 M61 MPH Dawson TX MESONET
&&
JULIE.PHILLIPSONLocal storm report, Jun 23, 6:38 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
638 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST COLORADO CITY 32.40N 100.86W
06/23/2017 M61 MPH MITCHELL TX AMATEUR RADIO
MODERATE TREE AND ROOF DAMAGE REPORTED. TIME ESTIMATED
FROM RADAR.
&&
JULIE.PHILLIPSONSpecial weather statement, Jun 23, 7:06 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
706 PM CDT FRI JUN 23 2017
TXZ058-074-075-240100-
Pecos TX-Reeves County and Upper Trans Pecos TX-
Davis/Apache Mountains Area TX-
706 PM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS...NORTH
CENTRAL BREWSTER...SOUTH CENTRAL REEVES AND EAST CENTRAL JEFF DAVIS
COUNTIES UNTIL 800 PM CDT...
At 706 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hovey, or 25 miles northeast of Alpine, moving east at 15 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Hovey and Belding.
This includes Interstate 10 near mile marker 252.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3080 10370 3086 10349 3090 10300 3061 10302
3041 10346
TIME...MOT...LOC 0006Z 262DEG 11KT 3067 10342
67Local storm report, Jun 23, 7:22 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
722 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST PECOS 31.41N 103.50W
06/23/2017 M64 MPH REEVES TX AMATEUR RADIO
POWER OUTAGES REPORTED IN PECOS
&&
JULIE.PHILLIPSONLocal storm report, Jun 23, 7:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
733 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST BIG SPRING 32.25N 101.48W
06/23/2017 M54 MPH HOWARD TX AWOS
&&
JULIE.PHILLIPSONThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:06 PM CDT | Special Weather Statement | MAF | 54 min | |
| Jun 23, 7:18 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 57 min |
| Jun 23, 7:24 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 51 min |
| Jun 23, 7:44 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan, Upton | 61 min |
| Jun 23, 7:45 PM CDT | Special Weather Statement | MAF | Pecos | 45 min |
| Jun 23, 8:17 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 26 min |
| Jun 23, 8:42 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 48 min |
| Jun 23, 8:55 PM CDT | Areal Flood Advisory | MAF | Reagan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.